File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Scattering and radiation of water waves by permeable barriers

TitleScattering and radiation of water waves by permeable barriers
Authors
KeywordsPhysics
Issue Date2000
PublisherAmerican Institute of Physics. The Journal's web site is located at http://ojps.aip.org/phf
Citation
Physics of Fluids, 2000, v. 12 n. 1, p. 54-65 How to Cite?
AbstractThe two-dimensional problems of scattering and radiation of small-amplitude water waves by thin vertical porous plates in finite water depth are considered using the linear water wave theory. Applying the method of eigenfunction expansion, these boundary value problems are converted to certain dual series relations. Solutions to these relations are then obtained by a suitable application of the least squares method. For the scattering problem, four different basic configurations of the barriers are investigated, namely, ~I! a surface-piercing barrier, ~II! a bottom-standing barrier, ~III! a totally submerged barrier, and ~IV! a barrier with a gap. The performance of these types of barriers as a breakwater are examined by studying the variation of their reflection and transmission coefficients, hydrodynamic forces and moments for different values of the porous effect parameter defined by Chwang @J. Fluid Mech. 132, 395–406 ~1983!#, or the Chwang parameter. For the radiation problem, three types of wavemakers, which resemble types ~I!, ~II!, and ~III! of the above-mentioned configuration, are analyzed. The dependence of the amplitude to stroke ratio on other parameters is also investigated to study the features of these wavemakers. © 2000 American Institute of Physics.
Persistent Identifierhttp://hdl.handle.net/10722/42134
ISSN
2015 Impact Factor: 2.017
2015 SCImago Journal Rankings: 1.036
ISI Accession Number ID

 

DC FieldValueLanguage
dc.contributor.authorLee, MMen_HK
dc.contributor.authorChwang, ATYen_HK
dc.date.accessioned2007-01-08T02:29:56Z-
dc.date.available2007-01-08T02:29:56Z-
dc.date.issued2000en_HK
dc.identifier.citationPhysics of Fluids, 2000, v. 12 n. 1, p. 54-65en_HK
dc.identifier.issn1070-6631en_HK
dc.identifier.urihttp://hdl.handle.net/10722/42134-
dc.description.abstractThe two-dimensional problems of scattering and radiation of small-amplitude water waves by thin vertical porous plates in finite water depth are considered using the linear water wave theory. Applying the method of eigenfunction expansion, these boundary value problems are converted to certain dual series relations. Solutions to these relations are then obtained by a suitable application of the least squares method. For the scattering problem, four different basic configurations of the barriers are investigated, namely, ~I! a surface-piercing barrier, ~II! a bottom-standing barrier, ~III! a totally submerged barrier, and ~IV! a barrier with a gap. The performance of these types of barriers as a breakwater are examined by studying the variation of their reflection and transmission coefficients, hydrodynamic forces and moments for different values of the porous effect parameter defined by Chwang @J. Fluid Mech. 132, 395–406 ~1983!#, or the Chwang parameter. For the radiation problem, three types of wavemakers, which resemble types ~I!, ~II!, and ~III! of the above-mentioned configuration, are analyzed. The dependence of the amplitude to stroke ratio on other parameters is also investigated to study the features of these wavemakers. © 2000 American Institute of Physics.en_HK
dc.format.extent209131 bytes-
dc.format.extent3856 bytes-
dc.format.mimetypeapplication/pdf-
dc.format.mimetypetext/plain-
dc.languageengen_HK
dc.publisherAmerican Institute of Physics. The Journal's web site is located at http://ojps.aip.org/phfen_HK
dc.rightsCreative Commons: Attribution 3.0 Hong Kong License-
dc.rightsPhysics of Fluids. Copyright © American Institute of Physics.en_HK
dc.subjectPhysicsen_HK
dc.titleScattering and radiation of water waves by permeable barriersen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=1070-6631&volume=12&issue=1&spage=54&epage=65&date=2000&atitle=Scattering+and+radiation+of+water+waves+by+permeable+barriersen_HK
dc.description.naturepublished_or_final_versionen_HK
dc.identifier.doi10.1063/1.870284en_HK
dc.identifier.hkuros49478-
dc.identifier.isiWOS:000084049000006-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats